Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 14, 2020, 6:21 PM CDT for Cheatham County, Dickson County, Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 14, 2020, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Dickson County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 42 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS84 KOHX 142321 SPSOHX Special Weather Statement National Weather Service Nashville TN 621 PM CDT Fri Aug 14 2020 TNZ006-007-023-025-026-150000- Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-Houston TN- 621 PM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM...SOUTHEASTERN HOUSTON AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 700 PM CDT... At 620 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Coopertown to 12 miles northwest of Dickson. Movement was southeast at 20 mph. Winds in excess of 40 mph and heavy downpours will occur with these storms. Locations impacted include... Springfield, Dickson, Ashland City, Clarksville, Coopertown, White Bluff, Burns, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam and Cunningham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3653 8675 3601 8732 3628 8768 3655 8721 TIME...MOT...LOC 2320Z 305DEG 19KT 3648 8710 3624 8746 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:59 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 2:59 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 259 PM CDT Fri Aug 14 2020 .DISCUSSION... Scattered storms will continue this afternoon and into the early evening. PWATs around 1.9 to 2 inches are still in place, along with slow storm motion. So any storms will continue to contain heavy rainfall through tonight. Widespread flooding issues are not expected, but localized minor flooding is possible. Showers will decrease in coverage after sunset tonight and push east overnight tonight as the upper level trough axis swings across the Tennessee Valley. The axis of deep moisture won't make it too far east, so a small chance of storms will stay in the forecast for Saturday, but mainly for the Cumberland Plateau. It might feel a little less humid during the day on Saturday, but real relief probably won't be here until after another frontal boundary pushes through on Sunday. Expect showers and storms to develop along this boundary and swing through the area throughout the day on Sunday. Not expecting severe weather, but some storms could be strong with gusty winds. Overnight lows Sunday night into Monday morning should be refreshing as upper northwest flow ushers in drier and cooler air. Expect lows in the mid 60s. Temperatures to begin the work week next week will be right around normal with highs in the mid to upper 80s and lows in the low to mid 60s. Precip chances will remain fairly low Monday and Tuesday, then increase again midweek next week as a few shortwaves interact with a warm moist airmass over the southeastern part of the country. && .AVIATION... 18Z TAF DISCUSSION. Radar trends indicate showers and isolated thunderstorm activity will continue to slowly lift northward, with aviation impacts to VIS and CIGS possible at BNA, MQY, and CSV this afternoon and evening. CKV is in the clear right now, but has a lower chance than the other sites for impacts. Once winds shift around to the northwest drier air will reduce shower chances, especially after 12Z tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 88 70 88 67 / 40 20 10 20 10 Clarksville 69 87 68 85 64 / 30 10 10 20 0 Crossville 67 81 64 83 64 / 50 40 10 20 10 Columbia 70 87 68 88 66 / 50 20 10 20 10 Lawrenceburg 70 87 68 88 66 / 50 20 10 30 10 Waverly 69 88 68 86 65 / 30 10 10 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........05
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Fri Aug 14 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-151015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Fri Aug 14 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
In the hours before
Special weather statement, Aug 14, 5:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri Aug 14 2020
TNZ006-023>025-142330-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
551 PM CDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...SOUTHWESTERN
MONTGOMERY...HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 630 PM
CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Erin to near Tennessee Ridge.
Movement was southeast at 20 mph.
Winds in excess of 40 mph and heavy downpours will occur with these
storms.
Locations impacted include...
Erin, McEwen, Tennessee Ridge, Charlotte, Vanleer, Cumberland City,
Slayden and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3633 8788 3633 8780 3634 8776 3636 8772
3637 8767 3637 8759 3638 8759 3640 8749
3639 8736 3623 8720 3611 8761 3632 8796
TIME...MOT...LOC 2250Z 295DEG 16KT 3636 8751 3631 8782
13Special weather statement, Aug 14, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 621 PM CDT Fri Aug 14 2020 TNZ006-007-023-025-026-150000- Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-Houston TN- 621 PM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM...SOUTHEASTERN HOUSTON AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 700 PM CDT... At 620 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Coopertown to 12 miles northwest of Dickson. Movement was southeast at 20 mph. Winds in excess of 40 mph and heavy downpours will occur with these storms. Locations impacted include... Springfield, Dickson, Ashland City, Clarksville, Coopertown, White Bluff, Burns, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam and Cunningham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3653 8675 3601 8732 3628 8768 3655 8721 TIME...MOT...LOC 2320Z 305DEG 19KT 3648 8710 3624 8746 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:46 PM CDT | Special Weather Statement | OHX | Hickman, Maury, Perry | 44 min |
| Aug 13, 8:21 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys | 39 min |
| Aug 14, 5:51 PM CDT | Special Weather Statement | OHX | Houston | 39 min |
| Aug 14, 6:50 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 40 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.